Alert archive / Tennessee / Frost Advisories in 2016
Frost Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Nov 10, 2016, 2:02 PM CST for 38 counties in Tennessee. It took effect at Nov 11, 2016, 2:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2016, 2:02 PM CST (20:02 UTC)
- In effect from
- Nov 11, 2016, 2:00 AM CST
- Expired
- Nov 11, 2016, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS74 KOHX 102002 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 202 PM CST THU NOV 10 2016 ...FROST EXPECTED GENERALLY ALONG AND EAST OF INTERSTATE 65... .HIGH PRESSURE SETTLING ACROSS THE TENNESSEE VALLEY TONIGHT ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE MID AND UPPER 30S BY FRIDAY MORNING. THIS WILL ALLOW FOR THE FORMATION OF FROST IN MIDDLE TENNESSEE...ESPECIALLY EAST OF INTERSTATE 65 INTO THE UPPER CUMBERLAND WHERE THE COLDEST TEMPERATURES ARE FORECAST. TNZ008>011-027>034-059>066-075-077>080-095-111400- /O.NEW.KOHX.FR.Y.0005.161111T0800Z-161111T1400Z/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... PULASKI 202 PM CST THU NOV 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. * TEMPERATURE...LOWS IN THE MID AND UPPER 30S. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE HARMED OR KILLED BY FROST FORMATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYD
1 follow-up statement
639 WWUS74 KOHX 110734 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 134 AM CST FRI NOV 11 2016 ...FROST EXPECTED ACROSS MIDDLE TENNESSEE THIS MORNING... .HIGH PRESSURE SETTLING ACROSS THE TENNESSEE VALLEY DURING THE EARLY MORNING HOURS...ALONG WITH LIGHT WINDS AND CLEAR SKIES... WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S...AND POSSIBLY INTO THE LOWER 30S IN LOW LYING LOCATIONS...ACROSS MIDDLE TENNESSEE THIS MORNING. THIS WILL ALLOW FOR THE FORMATION OF FROST ACROSS MIDDLE TENNESSEE...ESPECIALLY IN LOW LYING LOCATIONS. TNZ005>007-023>026-056>058-093-094-111400- /O.EXA.KOHX.FR.Y.0005.161111T0800Z-161111T1400Z/ STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- PERRY-HICKMAN-LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE... CENTERVILLE...HOHENWALD...WAYNESBORO...LAWRENCEBURG 134 AM CST FRI NOV 11 2016 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TEMPERATURE...LOWS IN THE MID 30S...WITH LOWS POSSIBLY EVEN INTO THE LOWER 30S IN LOW LYING LOCATIONS. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE HARMED OR KILLED BY FROST FORMATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TNZ008>011-027>034-059>066-075-077>080-095-111400- /O.CON.KOHX.FR.Y.0005.161111T0800Z-161111T1400Z/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... PULASKI 134 AM CST FRI NOV 11 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...LOWS IN THE MID 30S...WITH LOWS POSSIBLY EVEN INTO THE LOWER 30S IN LOW LYING LOCATIONS. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE HARMED OR KILLED BY FROST FORMATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 31
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Nov 10, 1:39 PM CST, 23 minutes earlier.
Area forecast discussion, Nov 10, 1:39 PM CST, 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 139 PM CST Thu Nov 10 2016 .DISCUSSION... Plan on frost advisory areas east of interstate 65 for late tonight. Another dry front will move through the Mid State on Friday and about all it is going to do is turn the winds to north following its passage and hold temps down closer to seasonal levels. 1032 mbar high pressure area will settle down over the area this weekend with temps Sunday morning in the low to middle 30's which means frost likely along with possibly some freezing temps eastern Middle Tennessee and along the Cumberland Plateau. I don't see any significant rain chance coming through the 18th. Temps will average close to normal as we go through the upcoming weekend then rise above climatology through the work week next week. boyd && .AVIATION... 18Z TAF DISCUSSION. Strong subsidence underneath upper ridge across the area will keep skies clear next 24 hours and with a weak surface pressure gradient light winds. && .PRELIMINARY POINT TEMPS/POPS... Nashville 38 68 41 60 36 / 0 0 0 0 0 Clarksville 39 68 38 59 34 / 0 0 0 0 0 Crossville 36 62 39 55 32 / 0 0 0 0 0 Columbia 37 69 41 61 35 / 0 0 0 0 0 Lawrenceburg 36 69 41 62 35 / 0 0 0 0 0 Waverly 38 68 39 59 36 / 0 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........01/Boyd
Hazardous weather outlook, Nov 10, 5:50 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 550 AM CST THU NOV 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 550 AM CST THU NOV 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED ONCE AGAIN TONIGHT, WHICH COULD DAMAGE OR KILL TENDER VEGETATION LEFT OUTDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST AND EVEN SOME FREEZING TEMPERATURES ARE POSSIBLE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 19
Nearby
Frost Advisories in Tennessee, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.